Lightning, Wilson
- When
- July 27, 9:30 PM EST
- Where
- Wilson County, Wilson
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.705, -77.919 (the zone’s center; the record gives no point)
Lightning started a fire in a house on Joel Lane.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 27, 8:54 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 954 PM EDT WED JUL 27 2005 .SHORT TERM (REST OF TONIGHT)... ONLY MINOR CHANGES MADE IN THE FORECAST PARAMETERS IN THE LATE EVENING UPDATE. WINDS HAVE BEEN GIVEN A MORE NORTHERLY COMPONENT FOR LATE TONIGHT AND THURSDAY BASED ON LATEST GUIDANCE SHIFTING THE SURFACE TROUGH EAST OF THE CWA BY DAYBREAK. THE GSO 00Z RAOB SHOWED SIGNIFICANT INSTABILITY...BUT STILL LACKING MOISTURE. POPS HAVE BEEN SMOOTHED SOMEWHAT BUT STILL IMPLY 30-40 PERCENT COVERAGE FOR SCATTERED SHOWERS AND TSTMS OVERNIGHT. -RFG && .PREVIOUS DISCUSSION... (ISSUED 230 PM EDT WED JUL 27 2005) SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... UPPER RIDGE SLUGGISH TO BREAK DOWN(SLOWER THAN MODELS SUGGESTED) AS CWA BASICALLY CLOUD FREE...A FEW CU STARTING TO DEVELOP. MODEL TRENDS CONTINUE TO SHOW SOME FAIRLY GOOD DYNAMICS FOR A PERIOD OF SHOWERS AND THUNDERSTORMS DEVELOPING LATER THIS EVENING INTO THE EARLY MORNING HOURS. THESE SHOWERS/THUNDERSTORMS AIDED BY CONVERGENCE ALONG SURFACE BOUNDARY (PIEDMONT TROUGH BECOMING MORE PRONOUNCES)...LIFT AND SOME JET DYNAMICS. GFS INDICATING COLUMN MOISTENING AND PRECIPITABLE INCREASING TO 2+ BY 06Z BUT NAM/ETA DRIER...PRECIPITABLE WATERS INCREASE TO 1.7-1.8. FWC/MET MOS POPS LESS THAN 20 PERCENT FOR TONIGHT...MAV 40-50 PERCENT. WILL GO WITH AN INCREASING TREND OF CHANCE POPS LATER TONIGHT WITH BEST CHANCE NORTHEAST SECTIONS TOWARD AND COUPLE HOURS AFTER MIDNIGHT. THURSDAY...STILL ON THE HOT SIDE BUT NOT LIKE PREVIOUS TWO DAYS. HIGHS IN THE LOWER TO MID 90S. THESE TEMPERATURES WITH DEWPOINTS IN THE LOWER AND MID 70S WILL EQUATE TO HEAT INDEX VALUES AROUND 105 DEGREE THRESHOLD IN THE AFTERNOON FOR MUCH THE CENTRAL AND EASTERN SECTIONS. SO WILL ISSUE HEAT ADVISORY FOR THESE AREAS. A BREAK IN THE HEAT WILL COME FRIDAY INTO THE WEEKEND AS HIGHS DROP BACK INTO THE MID AND UPPER 80S...COULD SEE SOME READINGS CLOSE TO THE 80 DEGREE MARK IN THE NORTHWEST SECTIONS. COLD FRONT APPROACHING FROM THE WEST/NORTHWEST LATE IN THE DAY AND WILL LINGER OVER THE AREA THROUGH THE REST OF THE PERIOD. SO EXPECT A PERIOD OF SHOWERS/THUNDERSTORMS. WILL CONTINUE POPS IN THE LIKELY CATEGORY THROUGH THE PERIOD. ADDITIONALLY INSTABILITY/LIFT...HIGH MOISTURE CONTENT(PRECIP WATERS OVER 2.0)...UPPER DIVERGENCE/LOW LEVEL CONVERGENCE ALONG LINGERING SURFACE BOUNDARY WILL PROVIDE THE POTENTIAL FOR LOCALLY HEAVY RAINS AS EXPECT REPEAT/SLOW MOVING STORMS. LOOKS LIKE AREA GOING FROM A PERIOD OF INTENSE HEAT TO POTENTIAL FOR FLOODING. LONG TERM (SUNDAY THROUGH WEDNESDAY)... HPC GUIDANCE GENERALLY ACCEPTED WITH MODIFICATION. WET TREND CONTINUES FOR THE END OF THE WEEKEND. THEN ACTIVITY WILL GRADUALLY DECREASE THE FIRST HALF OF THE NEW WEEK. WITH MID LEVEL TROUGH AND CONVERGENCE IN VICINITY OF SURFACE BOUNDARY AND FAIRLY DEEP MOISTURE (PRECIPITABLE WATERS OVER 2.0) WILL RESULT IN CONTINUED CONVECTION THE END OF THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK. AVIATION... COLD FRONT STRETCHING FROM PENNSYLVANIA TO TEXAS WILL MOVE SLOWLY SOUTHEAST TONIGHT. WINDS OVER THE CWA WILL SHIFT TO THE SOUTH AND SOUTHWEST INCREASING MOISTURE OVER THE AREA. WITH THE INCREASE IN MOISTURE WILL COME THE THREAT OF SHOWERS AND THUNDERSTORMS LATER TONIGHT. VFR CIGS/VSBYS EXCEPT MVFR IN THUNDERSTORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR NCZ007>011-024>028-040>043-075>078-084>086- 088-089 FROM NOON THURSDAY TO 5 PM THURSDAY. && SHORT TERM...RFG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 503 AM EDT WED JUL 27 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 503 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT VERY HOT CONDITIONS WILL CONTINUE TODAY. THE HEAT COMBINED WITH THE HUMIDITY WILL CREATE HEAT INDEX VALUES AT OR ABOVE 110 DEGREES OVER THE EASTERN PIEDMONT...COASTAL PLAIN AND SANDHILLS THIS AFTERNOON. THE HEAT INDEX IN THE NORTHERN AND WESTERN PIEDMONT WILL REACH BETWEEN 105 AND 110 DEGREES. REFER TO THE PRODUCT RDUNPWRAH FOR FURTHER DETAILS. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATE DAY AND THIS EVENING OVER THE NORTHERN PIEDMONT AND THE NORTHERN COASTAL PLAIN. THE MAIN HAZARDS FROM THESE STORMS WILL BE NUMEROUS TO NEARLY CONTINUOUS LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS CENTRAL NORTH CAROLINA LATE THURSDAY THROUGH FRIDAY AND PERSIST INTO EARLY NEXT WEEK. DUE TO THE MOIST AIRMASS AND THE POTENTIAL FOR THE STORMS TO MOVE REPEATEDLY ACROSS THE SAME LOCATION...LOCALLY EXCESSIVE RAINFALL IS POSSIBLE...ESPECIALLY FRIDAY INTO SATURDAY. THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS. THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Raleigh/Durham radar (KRAX), 52 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
1 lightning. Local standard time, as filed.
Lightning started a fire in a house on Joel Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469937.